MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 122132454
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Joint Laxity (4526)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
This patient had his original hip surgery.On (b)(6) 2018.The patient developed severe heterotopic ossification around the proximal femur since the primary surgery.This limited his movement due to this condition, and a revision surgery was performed to remove the bone.The liner and head were also changed to increase stability.There was no visible wear on the poly or the removed head.No surgical delay.Doi: (b)(6) 2018.Dor: (b)(6) 2024.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: this patient had his original hip surgery done at the same facility, with the same surgeon on (b)(6) 2018.The original implants used were attached.The patient developed severe heterotopic ossification around the proximal femur since the primary surgery.This limited his movement.(x-rays attached) due to his condition, a revision surgery was performed to remove the bone.The liner and head were also changed to increase stability.There was no visible wear on the poly or the removed head.No surgical delay.Radiology report notes right hip has heterotopic ossification with depuy right arthroplasty.The product was not returned to depuy synthes, however radiological images were provided for review.Review of the radiological images evidence reveal that the altrx +4 neut 32idx54od presents nothing indicative of a device nonconformance.No defects that could have contributed to the reported heterotopic ossification were observed.The overall complaint was not confirmed as the observed condition of the altrx +4 neut 32idx54od would not contribute to the complained event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received from medical records: left total hip arthroplasty (b)(6) 2013.Right total hip arthroplasty (b)(6) 2018.(b)(6) 2023 radiographs noted bilateral cementless total hip arthroplasty right side depuy tri-lock ceramic on poly and left side depuy aml ceramic on poly.Brooker iii heterotopic ossification on right, brooker ii heterotopic ossification on left.(b)(6) 2024 medical records note the patient¿s chief complaint is follow-up bilateral total hip arthroplasty with bilateral heterotopic ossification.Left side has moderate stiffness and slight pain.The right side has severe stiffness and pain.Radiology report notes right hip has heterotopic ossification with depuy right arthroplasty.Due to his condition, a revision surgery on (b)(6) 2024 was required to remove the bone.The liner and head were also changed to increase stability.Further additional information received from sales representative confirming about the affected side.Right side.

Brand Name
ALTRX +4 NEUT 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18787107
Report Number1818910-2024-04340
Device Sequence Number8333073
Product Code LPH
UDI-Device Identifier10603295016304
UDI-Public10603295016304
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number122132454
Device Lot NumberJ0551R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer02/19/2024
03/28/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date02/29/2024
03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DLT TS CER HD 12/14 32MM +9.; PINN SECTOR W/GRIPTION 54MM.; TRI-LOCK BPS SZ 3 STD OFFSET.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale